Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Taking BP medicine, diovan. Why do I have heart racing, light headedness, ringing in ears. Am I okay?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
I take blood pressure medicine Diovan and have for at least 5 years. Recently I am getting a whooshing heartbeat sound, some deminished hearing and lightheadedness upon standing, bending over and stretching my arms above my head, more so upon going from a sitting position to standing .Not so when going from a lying down position My blood pressure has been fine also. I have occasional ringing in my ears. both left and right and when there is no background noise I hear a high pitch sound in my head. Any answers please???
Posted Fri, 8 Jun 2012 in Ear, Nose and Throat Problems
Answered by Dr. Jasvinder Singh 1 hour later
Thanks for posting your query.

I can think of three conditions which can cause lightheadedness when changing the position and these are:

1)     BPPV (benign paroxysmal positional vertigo) is caused by problems in the inner ear. Its symptoms are repeated episodes of positional vertigo which is a spinning sensation caused by changes in the position of the head. It can also cause diminished hearing and tinnitus.

2)     The second possibility is of Meniere’s disease in which lightheadedness is also accompanied with hearing loss, roaring in ears and tinnitus or loud ringing noises in both the ears.

3)     The third possibility is of anxiety and stress or cervical spine problems which can be caused by wrong ways of sitting like inappropriate position while using the computer.

My suggestion would be to get an ENT examination done from an ENT specialist to rule out BPPV and Meniere’s disease and get an x-ray cervical spine done.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us.

Please accept my answer in case you have no follow up query.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor